I am 6 month post stroke and doing OK, but balance still a problem. Some days I feel quite "spaced out" and vague in my head, I feel shaky inside and my ankle and foot, which have altered sensation from the stroke, burn inside. I am unsure if these effects are from the stroke or medication. I take Amlodopine, Lisinopril, Clopidogrel and Atorvostatin, although my doctor has just stopped the Atorvostatin to see if things improve. Has anyone else had similar problems, or any solutions to offer please.
The medication is a problem. I get on fine with Clopidogrel but other SS do not. I too ditched atorvostatin as it made my joints and muscles ache.
Amlodopine was a true disaster for me. Made me so light headed. Now I take alternative BP tablets. Ramipril. which seems to be OK.
I had shaking for many months. As long as it improved a little then I just lived with it and now the shaking has gone away.
The burning in the lower leg and ankles could well be the nerve ends are shot. I have not been able to get the feet working properly yet, but it will happen. Yoga helps a lot. Also orthotic inserts help.
Keep trying. I find everything improves over time. So slowly it is frstrating, but it does improve.
I also try to remember that the stroke did no damage to any limbs. It is just the messaging system that is broken.
Please do get some counselling, physio and meditation. Try all this stuff and use what suits you. And keep all muscles moving a bit.
It is a long journey that you are on. You are doing well. And you survived a stroke and thus you are a special person.
Smile a lot
Lots of us are out here cheering you on
Hi Sue - BP medication can cause balance problems particularly if your BP drops too low. You mention you are on two different BP tablets, Amlopodine and Lisinopril? Did your GP tell you why two different ones? Like Colin,I also had to come off Amlopodine in the early days (I was put on it by the hospital on discharge) as it caused me to feel like a zombie all day. I am now on Perindopril and get on fine with this but I only take one BP tablet a day. Even this makes me dizzy sometimes on a morning because it drops it very low - 106/69 yesterday morning but my BP is quite erratic and creeps up in the afternoon when it returns to a healthy 135/80 level. I also have stopped statins and changed from Clopi to aspirin.
The balance could be your BP dropping too low or it could be weakness caused by either the statins or the stroke. It might be worth asking your GP to refer you to the neurologist as they understand strokes better than GP's and can adjust medication to suit you rather than what your GP generally prescribes. If the problem with your ankle and foot resolve after stopping the statins, that may be the culprit. Hope things get better soon for you.
Many thanks, that's all very helpful.
Thanks for such a positive and helpful reply, good to know there is a lot of support out there.
You are welcome. In my early months I got so much help on the forum. If I can in turn pass on the help then it makes my day.
Thanks for your support.
Hi, mum had a stroke last week, only visible injury seems to be loss of part of field of vision. However she seems to be experiencing dizziness and reading this wonder if it could be amlodopine. She did take it before and occasionally had seemingly innocent dizziness, perhaps not so innocent? Is it worth asking for a change of meds.?
@Bev1 there’s no harm in speaking to her GP to see if the dizziness could be from the meds and to ask if there’s an alternative, though they all potentially have differing side effects, there’s usually one that she’ll be ok with.
Best wishes to you and your mum
Hi Bev, I too had no visible signs of a stroke - it hit my Occipital lobe, which sorts out one’s vision. I have also been left with partial damage which affects the upper left quarter of everything I’m looking at. This very much destabilises balance and can make you feel dizzy, especially when looking at moving objects, or you’re moving yourself. I have got better with time, though looking left to right is still a problem (it’s a lottery crossing the street/road when out walking🤣) . That’s not to say her dizziness isn’t due to or contributed to by the medication, it may be.
Even though I appear untouched by my stroke there’s a lot of chaos up there in the brain, and it can be hard for others to understand how bad I feel - old age doesn’t do one any favour’s either!
It’s early days for your mum - It can take a while to see improvement…… but it will come, nothing dramatic, mostly in dribs and drabs (sounds like I’m describing how I look ). I hope your doctor can help with the meds if that’s the cause. Hang in there!
My very best wishes to her and to you as you deal with this new (and unwelcome) challenge . Virginia